Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 7, 2016, 5:56 AM CDT for Grant County, Richland County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2016, 5:56 AM CDT (10:56 UTC)
- Expired
- Jul 7, 2016, 7:00 AM CDT
- In force
- 64 min
- Issued by
- NWS La Crosse, WI
Counties Grant County, WI, Richland County, WI
The radar
The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 10:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
687
WWUS83 KARX 071056
SPSARX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 AM CDT THU JUL 7 2016
WIZ054-055-061-071200-
RICHLAND-CRAWFORD-GRANT-
556 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
CRAWFORD...GRANT AND RICHLAND COUNTIES...
AT 553 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LA FARGE TO NEAR BALLTOWN. MOVEMENT
WAS EAST AT 30 MPH.
WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. A
38 MPH WIND GUST WAS REPORTED IN PRAIRIE DU CHIEN. THE HEAVY RAIN
COULD RESULT IN PONDING OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...RICHLAND CENTER...LANCASTER...BOSCOBEL...FENNIMORE...
CUBA CITY...MUSCODA...HAZEL GREEN...DICKEYVILLE...CLAYTON...
GERMANTOWN...WESTPORT...LONE ROCK...BEETOWN...ARTHUR...
ROCKBRIDGE AND MONTFORT.
LAT...LON 4252 9064 4264 9071 4270 9094 4342 9075
4343 9067 4355 9067 4355 9019 4317 9019
4321 9029 4320 9043 4251 9043
TIME...MOT...LOC 1053Z 270DEG 27KT 4353 9061 4263 9094
$$
AJWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 7, 2:49 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jul 7, 2:49 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 249 AM CDT THU JUL 7 2016 .SHORT TERM...(Today through Tonight) Issued at 249 PM CDT THU Jul 7 2016 Surface analysis at 2 am had a warm front draped west-east from northern IA into far south WI. Rich theta-e air advecting northeast out of the Plains into/over the warm front, combined with a weak mid- level trough was producing a fairly strong QLCS across southern MN into central/western IA. This line was racing east around 40 mph and should be into southeast MN/northeast Ia by 3 am, then gradually weakening as it crosses east of the Mississippi River after 4 am. Will see that QLCS mostly pushed east out of the area by mid- morning, leaving a brief quiet period from late morning into the early afternoon. Increasing moisture transport into the area ahead of low pressure pushing out of the Plains expected to produce scattered shower/thunderstorm through the afternoon. Expect these storms to gradually ramp up going into late afternoon/early evening as cold front pushes from MN/IA. Plenty of CAPE will work with 0-3km bulk shear of 25-35kt for strong to severe storm potential... damaging wind being the main threat. Current thinking is there will be a fairly solid line of incoming storms with the front but there may be a northern mechanically/pva forced component and a southern/more thermodynamically-driven component as the front rolls in. In theory then, it is quite possible that the line of storms may split north south of I-90 during the early evening. Have left mostly likely pops in for the entire area for now/highest north with the pva, but wanted to convey the possibility of the split. Expecting the cold front/bulk of storms to lift northeast of I-94 after midnight. .LONG TERM...(Friday through Wednesday) Issued at 249 PM CDT THU Jul 7 2016 Friday will see a continued chance of showers and storms mainly northeast of I-94 along with fairly breezy northwest winds in cyclonic flow behind low pressure over the Upper Peninsula. Cooler and drier otherwise with highs in the 70s. High pressure builds in for the weekend for a dry/cooler spell. Shower/thunder chances returns Monday through Wednesday as low pressure tracking across the Northern Plain into southern Canada pushes a cold front toward/through the region. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1100 PM CDT Wed Jul 6 2016 Still some uncertainty with how the area of thunderstorms moving east/southeast out of the northern plains will evolve-track overnight. Latest NAM joins the EC with taking the activity more southeast - away from the taf sites. Mesomodels though still favor bringing some shra/ts across krst/klse in the 09-12z (or so) time frame. HRRRs doing the best with current convection and will lean toward that solution for now. Will stay optimistic with cigs, keeping it predominately VFR. Somewhat variable clouds tomorrow with winds likely from an easterly direction Thu. Another round of shra/ts for the region Thu evening, but some hints that most of the activity could move north and south of the taf sites. Confidence not high on how this will evolve...with any lingering morning convection playing an important role. Will add vcts for the moment, but expect some refinement to this forecast through the day Thu. && .ARX Watches/Warnings/Advisories... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM....DAS AVIATION...Rieck
Hazardous weather outlook, Jul 7, 5:15 AM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 515 AM CDT THU JUL 7 2016 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 515 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND CENTRAL INTO SOUTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA LATER THIS AFTERNOON INTO TONIGHT. STRONG TO DAMAGING WINDS...HAIL...AND TORRENTIAL DOWNPOURS WILL BE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLAN ON SCATTERED THUNDERSTORMS ALONG AND NORTHEAST OF I-94 FRIDAY BUT SEVERE WEATHER IS NOT EXPECTED. THUNDERSTORMS ARE AGAIN POSSIBLE NEXT MONDAY THROUGH WEDNESDAY. HOWEVER...IT REMAINS TOO EARLY TO DETERMINE THE RISK FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS EVENING. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. DAS
In the hours before
Special weather statement, Jul 7, 2:25 AM CDT, 3 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 225 AM CDT THU JUL 7 2016 IAZ008-009-018-019-MNZ079-086-087-094-095-070900- CHICKASAW-FLOYD-MITCHELL-HOWARD-DODGE-WABASHA-MOWER-FILLMORE-OLMSTED- 225 AM CDT THU JUL 7 2016 ...AN AREA OF STRONG THUNDERSTORMS MOVING INTO SOUTHEAST MINNESOTA AND NORTHEAST IOWA THROUGH 4 AM... AT 223 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR WALDORF TO NEAR FOREST CITY TO NEAR IOWA FALLS. MOVEMENT WAS EAST AT 50 MPH. WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE STORMS. THROUGH 4 AM...LOCATIONS IMPACTED INCLUDE... ROCHESTER...AUSTIN...CHARLES CITY...CRESCO...OSAGE...NEW HAMPTON... DODGE CENTER...PRESTON...MANTORVILLE...STEWARTVILLE...BYRON... PLAINVIEW...PINE ISLAND...CHATFIELD... SPRING VALLEY...EYOTA... NASHUA AND NORA SPRINGS. FREQUENT CLOUD TO GROUND LIGHTNING AND QUICK RAINFALL AMOUNTS UP TO ONE INCH CAN ALSO BE EXPECTED WITH THESE STORMS. IF OUTDOORS OR CAMPING, SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 4420 9305 4419 9208 4291 9208 4291 9302 TIME...MOT...LOC 0723Z 265DEG 48KT 4388 9368 4330 9355 4255 9332 LAWRENCE
Special weather statement, Jul 7, 3:52 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
352 AM CDT THU JUL 7 2016
IAZ009>011-019-MNZ079-086>088-094>096-WIZ032-070945-
CHICKASAW-ALLAMAKEE-WINNESHIEK-HOWARD-WINONA-HOUSTON-DODGE-WABASHA-
MOWER-FILLMORE-OLMSTED-BUFFALO-
352 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS CROSSING NORTHEAST IOWA AND
SOUTHEAST MINNESOTA THROUGH 5 AM...
AT 349 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR PINE ISLAND TO NEAR WYKOFF TO 7
MILES NORTHWEST OF FAIRBANK. MOVEMENT WAS NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED THROUGH 5 AM INCLUDE...
ROCHESTER...WINONA...DECORAH...LA CRESCENT...WAUKON...CRESCO...
CALEDONIA...WABASHA...PRESTON...MANTORVILLE...LANSING...BUFFALO...
KASSON...STEWARTVILLE...BYRON...GOODVIEW...ST. CHARLES...PLAINVIEW...
PINE ISLAND AND CHATFIELD.
FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE
STORMS. THOSE OUTDOORS OR CAMPING SHOULD SEEK SAFE SHELTER UNTIL THE
STORMS PASS.
LAT...LON 4420 9277 4419 9255 4427 9255 4441 9209
4382 9128 4309 9119 4308 9230 4418 9282
TIME...MOT...LOC 0849Z 239DEG 34KT 4414 9270 4371 9220 4270 9217
LAWRENCELocal storm report, Jul 7, 4:13 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
413 AM CDT THU JUL 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 AM NON-TSTM WND GST 2 NW CARIMONA 43.68N 92.18W
07/07/2016 M62 MPH FILLMORE MN AWOS
AWOS STATION PRESTON AIRPORT /FKA/.
&&
LAWRENCESpecial weather statement, Jul 7, 4:29 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
429 AM CDT THU JUL 7 2016
IAZ010-011-MNZ088-096-WIZ033-034-041-042-053-054-071030-
ALLAMAKEE-WINNESHIEK-WINONA-HOUSTON-MONROE-LA
CROSSE-TREMPEALEAU-CRAWFORD-VERNON-JACKSON-
429 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN WISCONSIN
THROUGH 6 AM...
AT 428 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF RUSHFORD TO NEAR
CALEDONIA TO NEAR WAUKON. MOVEMENT WAS EAST AT 45 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED THROUGH 6 AM INCLUDE...
LA CROSSE...SPARTA...LA CRESCENT...VIROQUA...WAUKON...CALEDONIA...LANSING...
ONALASKA...HOLMEN...WEST SALEM...WESTBY...TREMPEALEAU...BANGOR...SPRING
GROVE...CASHTON...HOUSTON...STODDARD...COON VALLEY...HOKAH AND CLAYTON.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4320 9163 4364 9166 4379 9173 4384 9173
4385 9176 4397 9182 4416 9086 4377 9069
4319 9067
TIME...MOT...LOC 0928Z 258DEG 40KT 4392 9171 4366 9158 4325 9156
LAWRENCELocal storm report, Jul 7, 5:26 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
526 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 AM TSTM WND DMG OSTRANDER 43.61N 92.43W
07/07/2016 FILLMORE MN LAW ENFORCEMENT
TREE DOWN ON POWER LINES
&&
DAVESSpecial weather statement, Jul 7, 5:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
556 AM CDT THU JUL 7 2016
WIZ054-055-061-071200-
RICHLAND-CRAWFORD-GRANT-
556 AM CDT THU JUL 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
CRAWFORD...GRANT AND RICHLAND COUNTIES...
AT 553 AM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR LA FARGE TO NEAR BALLTOWN. MOVEMENT
WAS EAST AT 30 MPH.
WINDS UP TO 40 MPH AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. A
38 MPH WIND GUST WAS REPORTED IN PRAIRIE DU CHIEN. THE HEAVY RAIN
COULD RESULT IN PONDING OF WATER ON ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
PLATTEVILLE...RICHLAND CENTER...LANCASTER...BOSCOBEL...FENNIMORE...
CUBA CITY...MUSCODA...HAZEL GREEN...DICKEYVILLE...CLAYTON...
GERMANTOWN...WESTPORT...LONE ROCK...BEETOWN...ARTHUR...
ROCKBRIDGE AND MONTFORT.
LAT...LON 4252 9064 4264 9071 4270 9094 4342 9075
4343 9067 4355 9067 4355 9019 4317 9019
4321 9029 4320 9043 4251 9043
TIME...MOT...LOC 1053Z 270DEG 27KT 4353 9061 4263 9094
AJThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:29 AM CDT | Special Weather Statement | ARX | Crawford, La Crosse, Vernon | 61 min |
| Jul 7, 4:49 AM CDT | Severe Thunderstorm Warning | ARX | Crawford, La Crosse, Monroe, Vernon | 41 min |
| Jul 7, 2:25 AM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell | 95 min |
| Jul 7, 2:50 AM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 40 min |
| Jul 7, 3:52 AM CDT | Special Weather Statement | ARX | Allamakee, Howard, Winneshiek | 53 min |
| Jul 7, 4:11 AM CDT | Severe Thunderstorm Warning | ARX | Allamakee, Winneshiek | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.